MAUDE Adverse Event Report: SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Catalog Number 02.124.412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s year of birth reported as 1921, exact date is unknown.Additional medical device code: hrs, hwc.Original implant date is approximately 4 months ago, exact date is unknown.Device is not expected to be returned for manufacturer review/investigation.A device history record review was performed for part #02.124.412, lot #9867036: manufacturing location: (b)(4), manufacturing date: 04.May.2016: no non-conformance reports(ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a 4.5mm variable angle-locking compression (va-lcp) curved condylar plate approximately 4 months ago.On an unknown date, it was identified that the plate had broken.The patient was returned to the operating room on (b)(6) 2016 for revision surgery.The broken plate was removed and patient was replated.There was no delay in surgery or fragments noted.Surgery was successful and patient outcome was good.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: the physical product was not received for investigation but the complaint was able to be confirmed via a picture that was provided.The plate had broken at the 6th variable angle hole along the shaft.The definitive root cause cannot be determined with the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection and drawing review were performed as part of this investigation.This complaint is confirmed.The device is part of the 4.5mm va-lcp curved condylar plate system and is indicated for buttressing multi fragment distal femur fractures (per training guide).Drawings for the device(s) were reviewed.No drawing issues or discrepancies were noted.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6167135
Report Number1000562954-2016-10226
Device Sequence Number415838
Product Code JDP
UDI-Device Identifier10886982042859
UDI-Public(01)10886982042859(10)9867036
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.124.412
Device Lot Number9867036
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;